U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

I have had a very slight case of gynecomastia all my life. possibly caused by allergy medication?

3 doctor answers6 doctors weighed in
Dr. Otto Placik
Surgery - Plastics 35 years experience
Not a common cause: Other than steroids, I am not aware of any common allergy drugs that are associated with the development of gynecomastia. For a list of some medications linked to gynecomastia, go to: http://www.Livestrong.Com/article/175328-drugs-that-could-cause-gynecomastia/.
Dr. Jason Lichten
Plastic Surgery 24 years experience
In addition to steroids, marijuana use and obesity are among the most common causes of gynecomastia.
Apr 5, 2013
Dr. Janet Turkle
Plastic Surgery 36 years experience
Many causes: Many causes have been postulated for gynecomastia. Most fall under the category of "cause unknown".
Dr. Tom Pousti
Specializes in Plastic Surgery
Many Causes: Gynecomastia comes from the greek meaning "gyne" meaning woman and  "mastos"  meaning breasts.  it refers to abnormal development of large mammary glands in males. Although there may be many “causes”, most cases are idiopathic (no specific cause). The use of certain medications, drugs, organ dysfunction (kidney or liver), hormonal imbalances etc. May also be causative.

Related questions

A 39-year-old member asked:
3 doctor answers8 doctors weighed in
A 30-year-old male asked:
2 doctor answers2 doctors weighed in
A 33-year-old male asked:
5 doctor answers9 doctors weighed in
Last updated Apr 24, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.